Thunderstorm Wind, Bryan
- When
- July 3, 3:10 PM CST
- Where
- Bryan County, 2.95 mi WSW of Roberta
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 33.920, -96.350
Thunderstorms moved northward out of north Texas during the afternoon of the 3rd with a few reports of severe wind gusts reported across southern Oklahoma.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms moved northward out of north Texas during the afternoon of the 3rd with a few reports of severe wind gusts reported across southern Oklahoma.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 3, 1:01 PM CST, 2 hours 9 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 201 PM CDT Sun Jul 3 2022 ...New LONG TERM... .SHORT TERM... (This evening through Monday) Issued at 1247 PM CDT Sun Jul 3 2022 Showers and thunderstorms have already developed across north TX early this afternoon and will continue to spread northward across the Red River through early this evening on the northeast periphery of an upper low moving over the Western Low Rolling Plains. More isolated diurnally driven moist convection will be possible within the deeper moisture axis across northern OK later this afternoon and near a previous outflow boundary across central OK. Overnight dewpoints in the low 70s to mid 60s, and some residual cloud cover, will again keep lows well above average for Independence Day morning. Low level moisture will finally mix out a bit tomorrow across most of the area so at least heat index will not be quite as high as today. However, it will also be a couple of degrees warmer. && .LONG TERM... (Monday night through next Saturday) Issued at 158 PM CDT Sun Jul 3 2022 Hot temperatures will continue through the extended period as upper ridging remains firmly in place overhead. Air temperatures are expected to reach at or above 100 degrees for much of the area Tuesday through the end of the week, with models then diverging on whether a weak front will make it into Oklahoma this weekend and bring a slight drop in temperatures. Surface moisture does not look overly impressive this week which should keep heat indices near air temperatures during the afternoon, but we will likely still need heat headlines daily for at least the central/eastern parts of the area. Rain chances look very slim in this pattern, except across far northern/northwest Oklahoma on the periphery of the ridge, until perhaps this weekend if the aforementioned cold front can make it far enough south into our area. Ware && .AVIATION... (18Z TAFS) Issued at 1247 PM CDT Sun Jul 3 2022 Showers and thunderstorms are rapidly developing SE of SPS this afternoon. For now, will include VCTS but if coverage continues to increase expect an amendment with a tempo for TSRA around 19-23Z. Other locations will generally remain rain free, although some isolated thunderstorms are expected near central OK. Otherwise, expect increasing mid to upper level cloud cover from convective debris into the late evening. Winds will remain south to southeasterly. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 75 99 77 99 / 20 0 0 0 Hobart OK 75 100 77 102 / 20 0 0 0 Wichita Falls TX 76 102 77 102 / 20 0 0 0 Gage OK 74 97 76 100 / 10 0 0 0 Ponca City OK 75 100 76 101 / 10 0 0 0 Durant OK 76 100 76 99 / 20 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...03 LONG TERM....08 AVIATION...03
Hazardous Weather Outlook National Weather Service Norman OK 1138 AM CDT Sun Jul 3 2022 OKZ004>048-050>052-TXZ083>090-041645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1138 AM CDT Sun Jul 3 2022 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Isolated to widely scattered thunderstorms are possible across portions of central and southern Oklahoma, and western north Texas, mainly south of I-40 this afternoon and this evening. These storms may also produce gusty winds and brief heavy rainfall, but severe weather is not expected. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms are possible across northern Oklahoma Tuesday, Wednesday and Thursday nights. Chances spread further south Friday and Friday night. Although isolated strong to severe storms appear possible, widespread severe weather is not expected at this time. .Heat... Hot and humid weather will occur through much of the upcoming week. Triple digit temperatures and even higher heat index values are likely. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
140 PM CDT Sun Jul 3 2022
TXZ090-031930-
Clay TX-
140 PM CDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of central Clay County
through 230 PM CDT...
At 140 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Henrietta, moving north at 5 mph.
HAZARD...Wind gusts of 50 to 55 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Henrietta and Bluegrove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3370 9809 3367 9825 3383 9837 3390 9815
TIME...MOT...LOC 1840Z 161DEG 6KT 3376 9821
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH
03Special Weather Statement
National Weather Service Norman OK
216 PM CDT Sun Jul 3 2022
OKZ045-050-032000-
Love OK-Jefferson OK-
216 PM CDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of southeastern
Jefferson and northwestern Love Counties through 300 PM CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Leon, moving northwest at 15 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Leon, Rubottom, Oscar, Courtney and Petersburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3384 9746 3389 9745 3391 9747 3392 9750
3390 9755 3390 9759 3392 9760 3395 9759
3398 9764 3399 9767 3398 9770 3395 9771
3394 9774 3399 9777 3405 9749 3382 9741
TIME...MOT...LOC 1916Z 157DEG 15KT 3382 9755
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
03Special Weather Statement
National Weather Service Norman OK
224 PM CDT Sun Jul 3 2022
OKZ037-044-TXZ086-090-032015-
Tillman OK-Cotton OK-Clay TX-Wichita TX-
224 PM CDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of southwestern Cotton,
eastern Tillman, northwestern Clay and northeastern Wichita Counties
through 315 PM CDT...
At 224 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Randlett, moving northwest at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Burkburnett, Grandfield, Randlett, Devol, Cookietown, Sheppard AFB,
Taylor, Charlie and Cashion.
This includes Interstate 44 between mile markers 0 and 17.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3404 9825 3396 9846 3422 9871 3433 9840
TIME...MOT...LOC 1924Z 150DEG 12KT 3408 9841
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
03Special Weather Statement
National Weather Service Norman OK
254 PM CDT Sun Jul 3 2022
TXZ088-089-032045-
Archer TX-Baylor TX-
254 PM CDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of northwestern Archer
and northeastern Baylor Counties through 345 PM CDT...
At 254 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Dundee, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Dundee, Lake Diversion and Lake Kickapoo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3361 9886 3361 9904 3380 9911 3380 9885
TIME...MOT...LOC 1954Z 173DEG 7KT 3369 9896
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
03Special Weather Statement
National Weather Service Norman OK
344 PM CDT Sun Jul 3 2022
OKZ024-025-032115-
Oklahoma OK-Canadian OK-
344 PM CDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of southwestern
Oklahoma and east central Canadian Counties through 415 PM CDT...
At 343 PM CDT, Doppler radar was tracking a strong thunderstorm over
southwestern Oklahoma City, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Oklahoma City, southwestern Edmond, Midwest City, Del City, Yukon,
Bethany, Warr Acres, The Village, Nichols Hills, Valley Brook, Tinker
Air Force Base, Forest Park, Woodlawn Park, Lake Aluma, Smith
Village, The Capitol, Wiley Post Airport, The Fairgrounds and Will
Rogers Airport.
This includes the following highways...
Interstate 35 between mile markers 122 and 137.
Interstate 40 between mile markers 141 and 157.
Interstate 44 between mile markers 114 and 130.
Interstate 240 between mile markers 1 and 6.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3565 9745 3540 9740 3537 9761 3538 9764
3558 9776
TIME...MOT...LOC 2043Z 169DEG 7KT 3547 9753
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WRSpecial Weather Statement
National Weather Service Norman OK
351 PM CDT Sun Jul 3 2022
OKZ047-052-032115-
Johnston OK-Bryan OK-
351 PM CDT Sun Jul 3 2022
...A strong thunderstorm will impact portions of southeastern
Johnston and northwestern Bryan Counties through 415 PM CDT...
At 350 PM CDT, Doppler radar was tracking a strong thunderstorm near
Durant, moving north at 10 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Durant, Caddo, Silo, Kenefic, Armstrong, Blue, Utica, Nida and
Calera.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3385 9642 3415 9653 3416 9628 3416 9623
3390 9620
TIME...MOT...LOC 2050Z 169DEG 7KT 3396 9633
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WRThe Dallas/Ft Worth radar (KFWS), 174 km away, was scanning. The volume nearest the first event began at 21:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2022Every state in 2022This day in weather historyWarnings in Oklahoma, July 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1045222.